Hail, Randolph
- When
- April 8, 6:55 PM EST
- Where
- Randolph County, 1 mi W of Harman
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -79.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 8, 3:40 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EST SUN APR 8 2001 DAYTIME HEATING HAS ALLOWED TEMPERATURES IN MOST LOCATIONS TO CLIMB INTO THE 80S...SLIGHTLY COOLER IN OUR MOUNTAIN COUNTIES. CAPE VALUES IN THE 1500 TO 2000 J/KG RANGE SO CONVECTION STILL POSSIBLE. SEVERE THUNDERSTORM WATCH OUT FOR NORTHERN ZONES UNTIL 9 PM. WILL GO WITH A CHANCE POP TONIGHT FOR RW/TRW MOST ZONES...MAINLY FOR THIS EVENING. FRONT STRETCHING ACROSS CENTRAL OHIO THROUGH ILLINOIS EXPECTED TO REMAIN TO OUR NORTH THROUGH MONDAY NIGHT. WILL GO WITH CHANCE POPS MONDAY INTO MONDAY EVENING WITH DIURNAL INSTABILITY AND A SHORT WAVE MOVING THROUGH. FOR TUESDAY A SHORT WAVE MOVES THROUGH...ETA AND AVN BOTH SHOWING DIVERGENCE ALOFT ALSO. INSTABILITY REMAINS...SO LIKELY POPS ALL ZONES FOR RW/TRW. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / NMB
OHZ066-082245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 557 PM EDT SUN APR 8 2001 A STRONG THUNDERSTORM WAS MOVING ACROSS NORTHEASTERN FAIRFIELD COUNTY AT 6 AM. THIS STORM WILL PUSH INTO NORTHERN PERRY COUNTY SHORTLY AFTER 6 PM...THEN MOVE ON EAST OF THE COUNTY BY 6:45 PM. THIS STORM COULD PRODUCE GUSTY WINDS TO 45 MILES AND HOUR...SMALL HAIL AND BRIEF VERY HEAVY RAINFALL. .END/ZINN
The Sterling radar (KLWX), 178 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2001Every state in 2001This day in weather historyWarnings in West Virginia, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239373.